New Mexico, 2004

Hail in New Mexico, June 4, 2004

June 4, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 9:10 AM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 9:10 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1010 AM MDT FRI JUN 4 2004

.UPDATE...UPDATED ZFP BY ADDING ISOLATED THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING ACROSS THE NORTHERN MOUNTAINS.  MOISTURE
INCREASED BELOW 10K FT FROM 12Z YESTERDAY...WITH A .11 INCREASE IN
PRECIPITABLE WATER ON THE ALBUQUERQUE SOUNDING. THE SANGRES AND
PORTIONS OF THE NORTHWEST MOUNTAINS SAW ISOLATED ACTIVTIY
YESTERDAY...AND THE INCREASE IN LOW LEVEL MOISTURE SHOULD LEAD TO
ANOTHER PATCHY ROUND OF CONVECTION IN THOSE AREAS LATE TODAY. ALSO
UPDATED THE HWO TO MENTION THE POSSIBILITY OF A FEW SEVERE
THUNDERSTORMS LATE TODAY SOUTH AND EAST OF A LINE FROM RUIDOSO TO
TUCUMCARI...WHERE THERE WILL BE A LOCAL MAXIMUM OF CAPES...PLENTY OF
LOW LEVEL MOISTURE AND MORE EARLY SUNSHINE THAN YESTERDAY. DLC

.PREV DISCUSSION...235 AM MDT FRI JUN 4 2004
MUCH CALMER NIGHT COMPARED TO LAST NIGHTS WEATHER.
ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DISSIPATING ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS. UPR LVL RIDGE CONTINUES TO BE THE
DOMINATE FEATURE IN THE WEATHER. EXPECTING SEVERAL MORE DAYS OF VERY
WARM TO HOT WEATHER. DEWPOINTS CONTINUE TO REMAIN HIGH ACROSS THE
FORECAST AREA. AS A RESULT...EXPECTING ANOTHER ROUND OF ISOLATED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE HIGHER TERRAIN
AND THEN OVER THE DOWNSTREAM HIGHLANDS AND PLAINS. AFTER TODAY...THE
HIGHER DWPTS BEGIN TO ERODE FROM WEST TO EAST ACROSS THE STATE...
HOWEVER THROUGH THE WEEKEND...THE EASTERN PLAINS WILL REMAIN ACTIVE
ALONG THE DRYLINE. BY THE BEGINNING OF NEXT WEEK A DEVELOPING TROF
OVER THE PAC NW WILL BEGIN TO ALLOW A MORE SOUTHWESTERLY FLOW ALOFT
TO DEVELOP OVER THE STATE DRIVING THE DRYLINE EAST OF THE AREA. BY
LATE IN THE FORECAST PERIOD OR BY MID WEEK NEXT WEEK...THE PROXIMITY
OF THE TROF WILL AGAIN MAKE THE DRYLINE MORE ACTIVE ACROSS THE
EASTERN PLAINS AND A TAP OF A LITTLE PACIFIC MOISTURE WILL MAKE THE
SOUTHWEST MOUNTAINS A LITTLE MORE ACTIVE. AS A RESULT...HAVE
READJUSTED THE POPS TO REFLECT THIS. THE UPR LVL TROF WILL REMAIN
PROGRESSIVE AND PRECIP SHOULD CUT OFF BY LATE IN THE EXTENDED
FORECAST AS THE UPR LVL TROF MOVES ACROSS THE STATE. 16

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

44
Hazardous weather outlook, Jun 4, 9:25 AM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT FRI JUN 4 2004

NMZ001>021-026-051200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
1025 AM MDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND
OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS.

FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO
GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY
MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND
ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY
THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO
FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY.

19

In the hours before

Local storm report, Jun 4, 9:52 AM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 AM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 S MOUNTAINAIR         34.45N 106.24W
06/03/2004  0.75 INCH        TORRANCE           NM   LAW ENFORCEMENT

&&

KD
Local storm report, Jun 4, 10:44 AM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 SW MORA               35.93N 105.38W
06/03/2004  0.75 INCH        MORA               NM   PUBLIC

&&

KD

The radar

The Amarillo radar (KAMA), 183 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 4, 1:00 PM MST
Where
Union County, 6 mi E of Clayton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -103.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408350.